Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Recurring mouth ulcers. On tonact-tg, vitamin-E, folic acid for high cholesterol, triglycerides. What is the cause?

I am 47 years old.just two months before i had my lipid profile done and my cholestrol and triglycerids both were i was advised tonact-tg for two months with vitamin e tablet also and miltivitamins too.I am pure veg.I also do exercise ( gym/ yoga ) thrice four times a week.When ever I have time I also go for long walks.But now i am facing problems with mouth ulcers frequently in very mild form.I take folic acid tablets too.But it gets cure and comes back again.So is this due to tonact or some other problem.Please advice some remedial measures.Shall I do my tests again.hope for the answer soon.
Asked On : Thu, 28 Jun 2012
Answers:  2 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hello, There are different types of mouth ulcers that can occur in different physical conditions. Practically higher cholesterol and triglycerides does not directly relates to any type of mouth ulcer. The anti-lipid drug that has been prescribed to you is also not related to formation of any mouth ulcers. But in suppressed physical condition some different mouth ulcers can occur. It is extremely difficult to diagnose such ulcers without seeing them. Your history of occurrence "gets cure and comes back" shows that the ulcer is most probably Recurrent Apthus ulcer. A picture of that ulcer will confirm the diagnosis. If the ulcer is painful you can use Zytee or Mucopain cream 3 to 4 times a day to reduce pain. The actual treatment of mouth ulcers can only be done after confirming the diagnosis. For that you have to contact some local dentist( preferably a specialist in oral medicine whom you can found in nearby Dental College or hospital) or send your details here including photograph of the lesion. Stay well. Thank you
Answered: Sat, 30 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Amit Sharma's  Response
hello, the Tonact drug side-effects are mainly elevated LFTs liver function tests and rhabdomyolysis- muscle breakdown..
any relation b/w mucosal ulcers associated with it has not been reported yet and studied.. it is relatively a safe drug to manage your cholesterol and triglycerides problems..
are you having nausea by the drug or on dieting? if yes may be your dietary intake of essential multi-vitamin and minerals has been reduced.. oral ulcers most common causes includes- stress (apthous ulcers), trauma from sharp cusps of teeth (traumatic ulcers), nutritional deficiency ulcers, allergy origin ulcers..
taking folic acid is helpful in all kinds of ulcers as it helps in epithelization of ulcers.. but other vit-b complex,vit-c, iron,zinc supplements and other antioxidants like lycopene will also help in its healing..
other ulcers due to infection-viral,bacterial,fungal origin, autoimmune conditions, etc are rare..
remedial measures to prevent recurrance of ulcers includes-
proper balanced diet with ample of fruits and green leafy vegetables at regular intervals,
avoidance of stress,smoking,alcohol,erratic eating habits..
nutritional supplements- like folic acids, vit-c, vit-B comples, Iron, lycopene...
for pain during chewing- local anaesthetic gels can be applied prior to meals and antiseptic gels after meals to prevent infection..
to grind off any traumatic projection from tooth if present..
use of antiseptic mouthwashes
and note down all the recurrance episodes and your life pattern during those days including all dietary intake as allergy can also be cause of ulcer.. if the recurrance persists then consult an oral diagnosis and medicine specialist who will guide you and treat your condition properly after thorough clinical examination, blood investigations and biopsy of lesion if required..
take care..
Answered: Sat, 30 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor